Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 128, NWS Green Bay, WI

July 30, 20066 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2006, 6:37 AM CDT for 6 counties in Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2006, 6:37 AM CDT (11:37 UTC)
Expired
Jul 30, 2006, 7:30 AM CDT
In force
53 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Brown County, WI, Oconto County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 4:10 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1394 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:15 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 30, 5:15 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
515 AM CDT SUN JUL 30 2006

...PROLONGED PERIOD OF HOT WEATHER EXPECTED ACROSS THE AREA...

.SHORT TERM...TODAY THROUGH MONDAY. CONTINUE TO DEAL WITH CONVECTION
ALONG NORTHERN TIER OF COUNTIES. AT THIS TIME...MAINLY HEAVY RAIN MAKERS
WITH SOME INCH PLUS REPORTS.  LINE STARTING TO DROP SOUTH ALONG
INSTABILITY AXIS OVER CENTRAL WI. WILL BE WATCHING FOR WIND CONCERNS
WITH BOWING SEGMENTS.  EXPECT LINE TO PUSH SOUTH OF AREA AROUND 12Z.

LITTLE CHANGE MADE IN REMAINDER OF GRIDS WITH WARM TEMPS EXPECTED AS
RIDGE PASSES OVERHEAD.  HAVE ISSUED HEAT ADVISORY WITH THIS ISSUANCE FOR
MON AND TUE FOR SOUTHERN HALF OF CWA...AWAY FROM THE LAKE...AS HEAT
INDICES REACH 105.

.LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CONCERN INITIALLY WL BE THE
HOT TEMPS THRU TUE BEFORE A CDFNT PUSHES THRU THE RGN TO FIRST BRING
SHWRS/TSTMS AND THEN A RETURN TO NEAR NORMAL TEMPS FOR LATE NXT WEEK.

CDFNT EXPECTED TO EDGE INTO NW WI MON NGT ACCOMPANIED BY SHRTWV ENERGY
MOVG ALONG THE FNT. MODERATE INSTABILITY TO BE LOCATED AHD OF THE FNT
WITH LIS AROUND -3 AND MID LVL LAPSE RATES AROUND 6 C/KM. ATM NOT
COMPLETELY SATURATED (BASED ON FCST SNDNGS)...THUS ANY PCPN APRS TO ONLY
 BE NEAR THE FNT. PREFER TO DELAY PCPN CHCS OVR NRN WI TIL AFTER MIDNGT
AND ONLY MENTION A SLGT CHC. OTHERWISE...A MOSTLY CLR TO PARTLY CLDY NGT
TO BE SEEN OVR NE WI WITH MIN TEMPS ONLY IN THE 70S. FNT PROGGED TO
BECOME MORE W-SW/E-NE ORIENTATED ON TUE AS IT RUNS INTO THE BROAD
SUBTROPICAL UPR RDG OVR THE SE U.S.  BY 00Z WED...THE FNT SHOULD LIE
ACROSS NRN WI AND BE THE MAIN FOCUS FOR SHWRS AND TSTMS. THEREFORE...
HIGHEST CHC POPS TO RESIDE GENERALLY NORTH OF A LINE FROM MERRILL TO
WAUSAUKEE. ATM TO THE SOUTH AND EAST TO BE MAINLY CAPPED THRU THE DAY...
THUS HAVE CONTINUED TO HOLD OFF ON PCPN CHC FOR E-CNTRL WI. MAX TEMPS ON
TUE TO BE COOLER WHERE CLDS/SCT TSTMS DVLP...WHILE ANOTHER HOT AND HUMID
DAY EXPECTED OVR CNTRL/E-CNTRL WI. HEAT INDICES OVR THIS PART OF THE
FCST AREA WL ONCE AGAIN CLIMB OVER 105 DEGS.

FNTL BNDRY NOT EXPECTED TO MOV MUCH TUE NGT AS A SFC WAVE LIFTS NE ALONG
THE BNDRY. THE ADDL LIFT PROVIDED BY THE SFC WAVE AND THE RIGHT ENTRANCE
RGN OF THE UPR JET WL BE ENUF TO BRING A CHC OF SHWRS/TSTMS TO ALL OF NE
WI. DUE TO THE ABUNDANT AMT OF MSTR IN PLACE...SOME OF THE STORMS WL
DROP HVY RAINS WITH AN INCH OR TWO PSBL ESP OVR WRN SECTIONS OF THE FCST
AREA WHICH WL BE CLOSER TO THE BNDRY. THE APPROACH OF A SHRTWV TROF WL
PROVIDE THE IMPETUS TO SEND THE BNDRY SEWD ON WED. SINCE THE BNDRY TO BE
IN OUR VCNTY TO PROVIDE THE LIFT...SHRTWV TROF TO PROVIDE THE DYNAMICS
AND PLENTY OF LOW LVL MSTR STILL IN PLACE...HAVE KEPT CHC POPS GOING
ACROSS NE WI FOR WED. BETTER PCPN CHCS SHOULD TRANSITION MORE TO SRN
SECTIONS OF THE FCST AREA AS THE BNDRY DROPS SE. CLDS...PCPN AND WND
SHIFT TO THE NORTH BEHIND THE FNT WL BRING AN END TO THE HEAT WAVE AS
MAX TEMPS TOP OUT IN THE 70S AND 80S.

IT IS NOT OUT OF THE REALM OF POSSIBILITY THAT A FEW SHWRS MAY LINGER
INTO WED EVENING OVR CNTRL AND E-CNTRL WI. HOWEVER...SINCE THE TIMING OF
THE BNDRYS DEPARTURE STILL IN DOUBT...HAVE RUN WITH THE PREV FCST AND
KEPT THINGS DRY WED NGT. A WEAK AREA OF HI PRES SETTLES OVR THE WRN
GREAT LKS FOR THU THUS PROVIDING FOR A RETURN TO SUNSHINE WITH MORE
TYPICAL SUMMERTIME TEMPS AND LESS HUMIDITY. THIS HI PRES WL THEN
DOMINATE OUR WEATHER THRU FRI NGT KEEPING QUIET WEATHER CONDITIONS
ACROSS THE ENTIRE GREAT LKS. TEMPS EXPECTED TO REMAIN NEAR NORMAL FOR
EARLY AUG. AS THE HI SLIPS EWD NXT SAT...RETURN FLOW DVLPS ACROSS WI
WITH THE START OF A WARM-UP AND ADDL MSTR. LACK OF ANY TRIGGER PRECLUDES
THE MENTIONING OF ANY PCPN AT THIS TIME.

&&

.GRB...WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 29, 12:30 PM CDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT SAT JUL 29 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301730-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1230 PM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A FRONTAL
SYSTEM OVER SOUTHERN WISCONSIN MOVES NORTH. IT MAY PRODUCE AND AREA OF
THUNDERSTORMS THIS EVENING AND OVERNIGHT. IF THE STORMS FORM AS
EXPECTED...THEY COULD PRODUCE STRONG WINDS...LARGE HAIL AND VERY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

STRONG OR SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND TUESDAY.

IN ADDITION TO THE POSSIBILITY OF SEVERE THUNDERSTORMS...A LONG PERIOD
OF HOT AND HUMID WEATHER IS EXPECTED EARLY NEXT WEEK. HEAT INDICES FROM
SUNDAY THROUGH TUESDAY WILL CLIMB ABOVE 100 DEGREES EACH AFTERNOON.
ANYONE WITH HEALTH PROBLEMS THAT COULD BE AFFECTED BY SUCH CONDITIONS
SHOULD PREPARE FOR THE HOT WEATHER. MAKE SURE YOU HAVE AN AIR
CONDITIONER...FAN OR COOL BASEMENT. SUPERVISORS OF CONSTRUCTION CREWS
AND OUTDOOR SPORTING EVENTS SHOULD CONSIDER THE SAFETY OF THOSE ENGAGED
IN STRENUOUS OUTDOOR ACTIVITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ521-522-541>543-564-301730-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1230 PM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS COULD BE
SEVERE...AND PRODUCE DAMAGING WINDS. LARGE HAIL AND HEAVY RAIN IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

STRONG OR SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND TUESDAY. IN
ADDITION TO THE THREAT OF THUNDERSTORMS...MARINERS CAN EXPECT LOW
VISIBILITIES AT TIMES THROUGH TUESDAY DUE TO FOG AS RATHER HUMID AIR
LINGERS OVER THE COOLER LAKE WATERS FROM STURGEON BAY SOUTHWARD TO
SHEBOYGAN.

RDM
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jul 30, 6:19 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
619 AM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     ELAND                   44.88N 89.19W
07/30/2006                   SHAWANO            WI   LAW ENFORCEMENT

            3 TREES DOWN.

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:52 AM CDTSevere Thunderstorm WarningGRBShawano, Waupaca38 min
Jul 30, 6:21 AM CDTSevere Thunderstorm WarningGRBOutagamie39 min
Jul 30, 6:53 AM CDTSevere Thunderstorm WarningGRBCalumet, Kewaunee, Manitowoc67 min
Jul 30, 6:56 AM CDTSpecial Marine WarningGRB2 hr
Jul 30, 7:41 AM CDTSevere Thunderstorm WarningGRBDoor33 min
Jul 30, 7:54 AM CDTHeat AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more56 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.